Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 9, 2014, 11:50 PM EDT for Taliaferro County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2014, 11:50 PM EDT (03:50 UTC)
- Expired
- Oct 10, 2014, 12:15 AM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Taliaferro County, GA
The radar
The Robins AFB radar (KJGX), 109 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
537
WWUS82 KFFC 100350
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 PM EDT THU OCT 9 2014
GAZ051-100415-
1150 PM EDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TALIAFERRO COUNTY UNTIL 1215 AM EDT...
AT 1147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CRAWFORDVILLE...MOVING EAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TALIAFERRO COUNTY...INCLUDING AREAS AROUND
ROBINSON...CRAWFORDVILLE...ALEXANDER STEPHENS PARK...SANDY CROSS...
SHARON AND RAYTOWN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3359 8270 3353 8272 3351 8275 3352 8282
3347 8287 3344 8286 3345 8299 3347 8301
3349 8298 3360 8300 3363 8289 3362 8288
3366 8282 3362 8275 3362 8269 3360 8268
TIME...MOT...LOC 0350Z 267DEG 23KT 3351 8291
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 9, 9:45 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 9, 9:45 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 945 PM EDT THU OCT 9 2014 .UPDATE... THUNDERSTORMS LINGERING ACROSS THE NORTHEAST EDGE OF THE FORECAST AREA BUT SHOULD CONTINUE TO DIMINISH. HAVE KEPT A SLIGHT CHANCE ACROSS PORTIONS OF NORTH ALL NIGHT. NEXT SHORT WAVE CURRENTLY IN THE MID MS RIVER VALLEY AND MAY BEGIN TO AFFECT N GA BY MORNING. OTHERWISE NO CHANGES. 41 .PREVIOUS... .SHORT TERM /TONIGHT THROUGH SATURDAY/... SHORT TERM BEGINS QUITE SIMILAR TO THE LAST FEW AFTERNOONS WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTH GEORGIA. THESE STORMS HAVE FORMED IN ASSOCIATION WITH REMNANT BOUNDARIES FROM CONVECTION TO OUR NORTH THIS MORNING. WITH CAPE VALUES THIS AFTERNOON IN EXCESS OF 2000 J/KG ACROSS THIS AREA...SOME THUNDERSTORMS ARE REACHING SEVERE LIMITS. THIS CONVECTION SHOULD BEGIN TO WIND DOWN AFTER SUNSET. A SIMILAR FORECAST IS IN THE CARDS FOR FRIDAY AND SATURDAY WITH DISTURBANCES MOVING THROUGH THE UPPER FLOW EACH AFTERNOON. STRONG TO ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT WITH DECENT INSTABILITY. BEST CHANCES FOR CONVECTION ARE PRIMARILY ATLANTA METRO AND NORTHWARD. TEMPERATURES WILL REMAIN WELL ABOVE AVERAGE FOR THIS TIME OF YEAR...HOLDING NEAR EARLY SEPTEMBER NORMALS IN THE SHORT TERM. RW .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... MORE SIGNIFICANT CHANGES TO OUR WEATHER PATTERN ARE IN STORE FOR THE LONG TERM. SUNDAY WILL BE STATUS QUO...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AREAS. HAVE KEPT THE SAME TIMING FOR NEXT WEEK'S SYSTEM AS MODELS ARE HOLDING PRETTY STEADY. IMPACTS LOOK TO MOVE INTO OUR REGION BY MONDAY NIGHT INTO TUESDAY. SEVERE WEATHER REMAINS A DISTINCT POSSIBILITY WITH THIS SYSTEM AND WILL NEED TO BE MONITORED CLOSELY OVER THE COMING DAYS. TEMPERATURES WILL COOL DOWN TO NEAR AVERAGE...AT LEAST BRIEFLY...BEHIND THIS SYSTEM MID WEEK NEXT WEEK. RW LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED AT 330 AM EDT THU OCT 9 2014/ RELATIVELY FLAT UPPER-LEVEL FLOW THROUGH THE WEEKEND WITH A SERIES OF WEAK WAVES MOVING THROUGH THE FLOW ACROSS THE TENNESSEE AND OHIO VALLEYS. THIS IMPACTS MAINLY NORTH GEORGIA WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE WEEKEND. BY THE BEGINNING OF NEXT WEEK THE UPPER FLOW BEGINS TURNING INCREASINGLY MORE SOUTHWESTERLY AHEAD OFF A VERY DEEP AND SHARP UPPER TROUGH DIGGING INTO THE CENTRAL U.S. THE GFS HAS CONTINUED TRENDING TOWARD THE EARLIER ECMWF TRENDS OF DEVELOPING AN UNUSUALLY STRONG AND DEEP SYSTEM FOR THIS TIME OF YEAR. GFS/ECMWF/CMC ALL CLOSE OFF A DEEP UPPER LOW OVER THE MID-MISSISSIPPI VALLEY BY LATE MONDAY OR EARLY TUESDAY. GFS REMAINS AT LEAST SLIGHTLY MORE PROGRESSIVE WITH THE SYSTEM. TIMING IS LIKELY TO WAVER A BIT OVER THE NEXT COUPLE OF MODEL RUNS...BUT RIGHT NOW IT APPEARS THE BIGGEST IMPACTS WILL BE TUESDAY INTO TUESDAY NIGHT AS THE STRONG SHORT WAVE AND ASSOCIATED STRONG SURFACE FRONT MOVE ACROSS THE REGION. ALTHOUGH MODEL INSTABILITY REMAINS MODEST AT BEST...STRONG FORCING AND MODERATE TO STRONG LOW- LEVEL AND DEEP-LAYER SHEAR POINT TO A DECENT POTENTIAL FOR SEVERE WEATHER. 20 && AVIATION... 00Z UPDATE... THUNDERSTORMS CONTINUE TO DIMINISH AND NOT LOOKING FOR CONVECTION TO AFFECT TAF SITES OVERNIGHT. VFR CONDITIONS SHOULD DOMINATE THROUGH THE PERIOD...EXCEPT WITH LIGHT SOUTHEAST FLOW OVERNIGHT...SCT MVFR CLOUDS ARE POSSIBLE AFTER 08Z. ALSO SOME MVFR VISIBILITY 08Z-14Z. WINDS LIGHT AND VARIABLE OR LIGT EAST OVERNIGHT...BECOMING SOUTHWEST 5 TO 10KT AFTER 14Z. CONVECTION POSSIBLE FRIDAY AND MAY AFFECT TAF SITES ATL-AHN AND NORTH. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON MORNING STRATUS. HIGH ON ALL OTHER ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 84 65 83 / 30 20 30 30 ATLANTA 69 84 67 82 / 20 20 30 30 BLAIRSVILLE 60 78 60 77 / 30 30 40 40 CARTERSVILLE 62 82 64 81 / 20 30 30 30 COLUMBUS 67 86 67 87 / 5 5 5 5 GAINESVILLE 62 81 65 82 / 30 30 30 30 MACON 64 87 63 87 / 10 5 10 5 ROME 61 82 63 81 / 20 30 30 40 PEACHTREE CITY 62 85 63 84 / 20 10 20 20 VIDALIA 66 87 67 90 / 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....RW AVIATION...41
Hazardous weather outlook, Oct 9, 3:10 PM EDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 310 PM EDT THU OCT 9 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 310 PM EDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS NORTH GEORGIA. WEATHER HAZARDS EXPECTED... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE FREQUENT LIGHTNING...HAIL UP TO QUARTER SIZE...AND GUSTY WINDS. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS AREAS OF NORTH GEORGIA. SOME STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS. THE PRIMARY THREATS WILL BE HAIL UP TO THE SIZE OF QUARTERS...GUSTY WINDS...AND FREQUENT LIGHTNING. THUNDERSTORM INTENSITY SHOULD BEGIN TO WANE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FOR FRIDAY...A STRONGER SHORT WAVE WILL BE MOVING ACROSS NORTH GEORGIA. WITH SLIGHTLY HIGHER INSTABILITY AND SHEAR VALUES...A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SATURDAY THROUGH MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY ACROSS NORTH GEORGIA. THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS. FOR TUESDAY...A STRONG STORM SYSTEM WILL BRING INCREASING CHANCES FOR THUNDERSTORMS...WITH SEVERE THUNDERSTORMS LOOKING INCREASINGLY POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Oct 9, 6:15 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT THU OCT 9 2014 GAZ025-035-092300- 615 PM EDT THU OCT 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN BARROW AND JACKSON COUNTIES UNTIL 700 PM EDT... AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOSCHTON...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BARROW AND JACKSON COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOSCHTON...BRASELTON...ARCADE... JEFFERSON...CENTER...NICHOLSON...APPLE VALLEY AND PEACH STATE SPEEDWAY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3423 8349 3404 8339 3396 8368 3412 8378 TIME...MOT...LOC 2216Z 253DEG 12KT 3406 8369
Local storm report, Oct 9, 6:51 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT THU OCT 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL BLAIRSVILLE 34.88N 83.96W
10/09/2014 E1.00 INCH UNION GA PUBLIC
EMPLOYEES OF SUNRISE GROCERY ON GAINESVILLE HWY NORTH
OF VOGEL STATE PARK REPORTED NICKEL AND QUARTER SIZE
HAIL.
&&
EVENT NUMBER FFC1400897
KOVACIKLocal storm report, Oct 9, 6:57 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT THU OCT 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 1 W CHOESTOE 34.79N 83.90W
10/09/2014 E1.00 INCH UNION GA PUBLIC
EMPLOYEES OF SUNRISE GROCERY ON GAINESVILLE HWY NORTH
OF VOGEL STATE PARK REPORTED NICKEL AND QUARTER SIZE
HAIL.
&&
CORRECTED EVENT TIME...LOCATION
EVENT NUMBER FFC1400897
KOVACIKLocal storm report, Oct 9, 7:50 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT THU OCT 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL ATHENS 33.96N 83.38W
10/09/2014 M1.00 INCH CLARKE GA PUBLIC
RECIEVED A CALL FROM THE PUBLIC REPORTING QUARTER SIZE
HAIL ON PEEKS POINT IN ATHENS.
&&
EVENT NUMBER FFC1400898
KOVACIKSpecial weather statement, Oct 9, 11:13 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1113 PM EDT THU OCT 9 2014
GAZ050-051-100345-
1113 PM EDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TALIAFERRO AND GREENE COUNTIES UNTIL 1145 PM EDT...
AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROBINSON...MOVING EAST AT 35 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TALIAFERRO AND GREENE COUNTIES...INCLUDING
AREAS AROUND ROBINSON...LYNEVILLE...WHITE PLAINS...SILOAM...ALEXANDER
STEPHENS PARK...CRAWFORDVILLE...SANDY CROSS...SHARON AND RAYTOWN.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3359 8270 3351 8275 3352 8282 3346 8286
3345 8285 3344 8294 3347 8301 3343 8307
3360 8312 3366 8291 3362 8288 3366 8282
3362 8275 3362 8269 3359 8268
TIME...MOT...LOC 0313Z 263DEG 30KT 3353 8296Special weather statement, Oct 9, 11:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 PM EDT THU OCT 9 2014
GAZ051-100415-
1150 PM EDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TALIAFERRO COUNTY UNTIL 1215 AM EDT...
AT 1147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CRAWFORDVILLE...MOVING EAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TALIAFERRO COUNTY...INCLUDING AREAS AROUND
ROBINSON...CRAWFORDVILLE...ALEXANDER STEPHENS PARK...SANDY CROSS...
SHARON AND RAYTOWN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3359 8270 3353 8272 3351 8275 3352 8282
3347 8287 3344 8286 3345 8299 3347 8301
3349 8298 3360 8300 3363 8289 3362 8288
3366 8282 3362 8275 3362 8269 3360 8268
TIME...MOT...LOC 0350Z 267DEG 23KT 3351 8291The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 11:13 PM EDT | Special Weather Statement | FFC | Taliaferro | 32 min |
| Oct 10, 4:13 PM EDT | Special Weather Statement | FFC | Dade | 47 min |
| Oct 10, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker, Whitfield | 48 min |
| Oct 10, 5:30 PM EDT | Tornado Warning | FFC | Catoosa, Walker, Whitfield | 45 min |
| Oct 10, 6:14 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 61 min |
| Oct 10, 6:36 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 39 min |
| Oct 10, 7:16 PM EDT | Special Weather Statement | FFC | Gilmer | 44 min |
| Oct 10, 7:23 PM EDT | Flash Flood Warning | FFC | Gilmer | 6 hr |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.